Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 15, NWS Tulsa, OK

July 7, 1994Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 7, 1994, 3:55 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 1994, 3:55 AM CDT (08:55 UTC)
Expired
Jul 7, 1994, 7:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070855
FFWTUL
ARC033-131-071200-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT THU JUL 7 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  700 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHWEST ARKANSAS
 
   ...SOUTHERN CRAWFORD COUNTY
 
IN WEST CENTRAL ARKANSAS
 
   ...NORTHERN SEBASTIAN COUNTY
 
THUNDERSTORMS PRODUCING VERY HEAVY RAINS CONTINUE ACROSS SOUTHERN
CRAWFORD AND NORTHERN SEBASTIAN COUNTIES AT 355 AM. RADAR ESTIMATES
INDICATE THAT UP TO 3 INCHES OF RAIN HAS FALLEN IN SOUTHWEST CRAWFORD
AND NORTHWEST SEBASTIAN COUNTY. 8 INCHES OF WATER WAS REPORTED ACROSS
U.S. HIGHWAY 59 NEAR VAN BUREN AND ONE CAR WAS REPORTED STRANDED ON
INDUSTRIAL PARK ROAD IN VAN BUREN.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 9:00 PM CDT, 6 hours 55 minutes earlier.

Area forecast discussion, Jul 6, 9:00 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED JUL 6 1994

RW/TRW OVER ERN OK ARE PERSISTENT AS THEY MOVE TOWARD AR.  RATHER SHARP
TROF OVER ERN OK AT H5 AND H7 SHOULD KEEP TSTMS ACTIVE LATER INTO THE
NIGHT.  H8 FLOW IS PROGD TO INCR SLGTLY BY 12Z...WHICH COULD PRODUCE A
RSNBL LOW LEVEL JET TO KEEP A SUPPLY OF MSTR TO THE STRMS.  FORTUNATELY
THE RW/TRW SHD MOVE EWD AND OUT OF THE FA BY MDNT.  WILL ADJU<ST POPS FOR
ERN ZONES TO REFLECT THAT.

OTRW...APRS FAIR WX WILL BE THE RULE FOR RMNDR OF AREA.  WINDS AND TEMPS
LOOK FINE.  WILL DROP PCPN FROM NRN SET OF ZONES.

/02

.TUL...NONE.

Nearby

Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.